Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jan 14, 2018, 9:20 PM CST for Marinette County, Wisconsin; Menominee County, Michigan. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2018, 9:20 PM CST (03:20 UTC)
- Expired
- Jan 19, 2018, 11:20 AM CST
- In force
- 5 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near Pembine (PBIW3).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
555 WGUS43 KGRB 150320 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 920 PM CST Sun Jan 14 2018 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && MIC109-WIC075-151820- /O.NEW.KGRB.FL.W.0002.180115T0320Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T0200Z.000000T0000Z.NO/ 920 PM CST Sun Jan 14 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Menominee River near Pembine. * At 8:00 PM Sunday the stage was 16.2 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
9 follow-up statements
811 WGUS83 KGRB 151623 FLSGRB Flood Statement National Weather Service Green Bay WI 1023 AM CST Mon Jan 15 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-160723- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 1023 AM CST Mon Jan 15 2018 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 AM Monday the stage was 16.5 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
700 WGUS83 KGRB 160258 FLSGRB Flood Statement National Weather Service Green Bay WI 858 PM CST Mon Jan 15 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-161758- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 858 PM CST Mon Jan 15 2018 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 PM Monday the stage was 16.3 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
161 WGUS83 KGRB 161445 FLSGRB Flood Statement National Weather Service Green Bay WI 845 AM CST Tue Jan 16 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... The next scheduled routine statement will be issued this evening. && MIC109-WIC075-170545- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 845 AM CST Tue Jan 16 2018 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 AM Tuesday the stage was 16.2 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
588 WGUS83 KGRB 170255 FLSGRB Flood Statement National Weather Service Green Bay WI 855 PM CST Tue Jan 16 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-171755- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 855 PM CST Tue Jan 16 2018 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 PM Tuesday the stage was 16.2 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
160 WGUS83 KGRB 171301 FLSGRB Flood Statement National Weather Service Green Bay WI 701 AM CST Wed Jan 17 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-180401- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 701 AM CST Wed Jan 17 2018 The Flood Warning continues for The Menominee River near Pembine. * At 6:00 AM Wednesday the stage was 16.1 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
170 WGUS83 KGRB 180159 FLSGRB Flood Statement National Weather Service Green Bay WI 759 PM CST Wed Jan 17 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-181659- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 759 PM CST Wed Jan 17 2018 The Flood Warning continues for The Menominee River near Pembine. * At 7:00 PM Wednesday the stage was 16.2 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
317 WGUS83 KGRB 181637 FLSGRB Flood Statement National Weather Service Green Bay WI 1037 AM CST Thu Jan 18 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued this evening. && MIC109-WIC075-190737- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 1037 AM CST Thu Jan 18 2018 The Flood Warning continues for The Menominee River near Pembine. * At 10:00 AM Thursday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Impacts at 16.0 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
070 WGUS83 KGRB 190227 FLSGRB Flood Statement National Weather Service Green Bay WI 827 PM CST Thu Jan 18 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-191727- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.000000T0000Z.NO/ 827 PM CST Thu Jan 18 2018 The Flood Warning continues for The Menominee River near Pembine. * At 7:00 PM Thursday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
564 WGUS83 KGRB 191720 FLSGRB Flood Statement National Weather Service Green Bay WI 1120 AM CST Fri Jan 19 2018 ...The Flood Warning is cancelled for the following rivers in Michigan...Wisconsin... Menominee River near Pembine AFFECTING Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-191750- /O.CAN.KGRB.FL.W.0002.000000T0000Z-180119T1720Z/ /PBIW3.1.ER.180114T1745Z.180115T1345Z.180119T0722Z.NO/ 1120 AM CST Fri Jan 19 2018 The Flood Warning is cancelled for The Menominee River near Pembine. * At 8:00 AM Friday the stage was 15.5 feet and falling. * Flood stage is 16.0 feet. * Impacts at 15.0 feet. There was a minor ice Jam downstream of the Pemene Falls during the winter season. Warmer weather has cleared out much of the ice * Fluctuations may occur this weekend. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jan 14, 4:59 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 14, 4:59 PM CST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 459 PM CST Sun Jan 14 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 156 PM CST Sun Jan 14 2018 The main forecast concern remains snow accumulation potential across the entire forecast area tonight through Monday (and beyond). The 19z MSAS surface analysis showed a weak area of low pressure over northwest MN and strong high pressure over the eastern Great Lakes/Appalachians. A southerly wind between these two weather features has brought somewhat warmer air into the region, along with a deck of low clouds that has overspread all but far eastern WI. Radar mosaic and ground truth indicated light snow or flurries had reached western WI at mid-afternoon. The clipper low pressure is still forecast to dive southeast from the Upper Mississippi Valley to roughly northern IL tonight, followed closely by a shortwave trough that will amplify into a closed upper low. An initial surge of WAA will aid in saturation late this afternoon/early this evening with light snow over the entire forecast area by mid-evening. While most locations should see 2-4" of accumulation by daybreak, the main concern to be the lakeshore counties as winds back to the southeast later tonight to add lake enhancement/lake effect to the synoptic snow. This would raise totals overnight to 2-5" for Manitowoc/Kewaunee counties, 4-8" for Door County. Anticipate temperatures to reach their lows early this evening, then be either steady or slowly rise through the night. The surface low is progged to slow and pivot northeast toward southern Lake MI or southwest Lower MI on Monday as the closed upper low settles toward southern WI by 00z Tuesday. During this process, winds will continue to back and be more east-northeast, thus easing (a bit) the lake enhancement/effect over Door County. Nonetheless, there will be a general increase in accumulation numbers for our lakeshore counties versus inland counties. Models still show an inverted surface trough extended from the surface low west-northwest toward west-central WI. Between this feature, moisture wrapping around the system and shortwave energy moving around the upper low, light snow will continue over northeast WI through the day. Accumulation totals between tonight and Monday are forecast to range from 4-6" inland, 6-8" Manitowoc/Kewaunee and 7-10" Door County (local 12" possible). Have kept headlines alone as they appear well-placed. Max temperatures to be in the 15-20 degree range central WI, 20-25 degree range eastern WI. .LONG TERM...Monday Night Through Sunday Issued at 156 PM CST Sun Jan 14 2018 Lingering snowfall Monday night will be the first issue during this period. After a brief period of cold air through mid week, a a moderating temperature trend is expected for the remainder of the week with a chance for more precipitation perhaps next weekend. Ongoing headlines will likely be in effect for Monday night as the storm system slowly departs southeast of the area. Northeast flow will tend to support continued lake enhanced snows along the lakeshore. Eventually winds turn more north late Monday night into Tuesday to end the lake effect snows along Lake Michigan but increase the potential of Lake effect snows over Vilas County. Cold Dry air works into area later Tuesday through Wednesday. Winds turn more westerly to end the Lake effect snows across the far north. Moderating trend later in the week may also include a period of blustery west then southwest winds. Next chance of precipitation toward next week. Progs are all over the place with this system, with the latest trend is more south and perhaps precipitation type will be more snow vs a mix over parts of central and east central Wisconsin. && .AVIATION...for 00Z TAF Issuance Issued at 459 PM CST Sun Jan 14 2018 Despite VFR conditions at TAF issuance, conditions will deteriorate rapidly from west to east this evening as a clipper system dives south from the Upper Mississippi Valley toward northern IL. Cigs will quickly lower to MVFR conditions, while vsbys drop to IFR once the snow develops and remain in these respective categories for the rest of tonight through Monday. Vsbys may lower to LIFR over the eastern TAF sites late tonight into Monday morning as lake enhancement will bring heavier snows to these locations. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight CST Monday night for WIZ005-010-011-018>020-030-031-035>038-045-048. Winter Weather Advisory from 8 PM this evening to midnight CST Monday night for WIZ012-013-021-039-049-073-074. Winter Storm Warning from 8 PM this evening to 6 AM CST Tuesday for WIZ022-040-050. && SHORT TERM.....AK LONG TERM......TDH AVIATION.......Kurimski
Hazardous weather outlook, Jan 14, 2:10 PM CST, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 210 PM CST Sun Jan 14 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 210 PM CST Sun Jan 14 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Snow is expected to overspread the region tonight. The snow may become heavy at times over Door county. Untreated roads, bridges, sidewalks and parking lots will become slippery. .DAYS TWO THROUGH SEVEN...Monday through Sunday Snow will continue Monday into Monday night, resulting in hazardous travel conditions throughout the region. The snow is expected to be heavy at times near Lake Michigan. A widespread 4 to 6 inch snowfall is expected across much of the area through Monday night. Snowfall totals of 8 to 13 inches are expected across Door county, with 7 to 10 inches across Kewaunee and Manitowoc counties. Winter Weather Advisories have been posted for inland areas, with Winter Storm Warnings along the Lake Michigan shoreline. Cold air pouring into the area on north winds may produce an additional 1 to 2 inches of lake-effect snow over Vilas County on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall totals tonight through Monday night. LMZ521-522-541>543-152015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 210 PM CST Sun Jan 14 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Snow squalls will greatly restrict visibilities at times tonight. Freezing spray is also possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday Snow squalls may continue to restrict visibility at times Monday and Monday night. AK/TDH
In the hours before
Special weather statement, Jan 14, 6:27 PM CST, 2 hours 53 minutes before
Special Weather Statement National Weather Service Green Bay WI 627 PM CST Sun Jan 14 2018 WIZ005-010-011-018-019-150330- Vilas-Oneida-Forest-Lincoln-Langlade- 627 PM CST Sun Jan 14 2018 ...SNOW INCREASING THIS EVENING... Snow will continue to increase from west to east this evening across north central Wisconsin. Snow accumulations of around 2 inches are expected through midnight. In addition to the snow, bitterly cold temperatures in the single digits will make treating the falling snow difficult on area roadways. A Winter Weather Advisory is in effect for the area and motorists should exercise caution when traveling tonight. WIZ020-030-031-035>038-045-048-150330- Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Waushara-Winnebago- 627 PM CST Sun Jan 14 2018 ...SNOW INCREASING THIS EVENING... Snow will continue to increase from west to east this evening across central Wisconsin. Snow accumulations of around 2 inches are expected through midnight. In addition to the snow, bitterly cold temperatures around ten degrees will make treating the falling snow difficult on area roadways. A Winter Weather Advisory is in effect for the area and motorists should exercise caution when traveling tonight. Kurimski
Special weather statement, Jan 14, 8:36 PM CST, 44 minutes before
Special Weather Statement National Weather Service Green Bay WI 836 PM CST Sun Jan 14 2018 WIZ005-010>012-018-019-150600- Vilas-Oneida-Forest-Florence-Lincoln-Langlade- 836 PM CST Sun Jan 14 2018 ...LIGHT TO MODERATE SNOW EXPECTED THIS EVENING... Light to moderate snow will continue this evening across north central Wisconsin. Snow accumulations of around 2 inches are expected through midnight. In addition to the snow, bitterly cold temperatures in the single digits will make treating the falling snow difficult on area roadways. A Winter Weather Advisory is in effect for the area and motorists should exercise caution when traveling tonight. WIZ020-030-031-035>037-045-150600- Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- 836 PM CST Sun Jan 14 2018 ...LIGHT TO MODERATE SNOW EXPECTED THIS EVENING... Light to moderate snow will continue this evening across central Wisconsin. Snow accumulations of around 2 inches are expected through midnight. In addition to the snow, bitterly cold temperatures around ten degrees will make treating the falling snow difficult on area roadways. A Winter Weather Advisory is in effect for the area and motorists should exercise caution when traveling tonight. WIZ038-039-048-049-150600- Outagamie-Brown-Winnebago-Calumet- 836 PM CST Sun Jan 14 2018 ...SNOW INCREASING THIS EVENING... Snow will increase from west to east this evening across the Fox Valley. Snow accumulations of around 1 inch is expected through midnight. In addition to the snow, cold temperatures in the middle teens will make treating the falling snow difficult on area roadways. A Winter Weather Advisory is in effect for the area and motorists should exercise caution when traveling tonight. WIZ013-021-073-074-150600- Northern Marinette County-Northern Oconto County- Southern Marinette County-Southern Oconto County- 836 PM CST Sun Jan 14 2018 ...SNOW INCREASING THIS EVENING... Snow will increase from west to east this evening across Marinette and Oconto Counties. Snow accumulations of around 1 inch is expected through midnight. In addition to the snow, cold temperatures in the middle teens will make treating the falling snow difficult on area roadways. A Winter Weather Advisory is in effect for the area and motorists should exercise caution when traveling tonight. WIZ022-040-050-150600- Door-Kewaunee-Manitowoc- 836 PM CST Sun Jan 14 2018 ...LAKE EFFECT SNOW BAND WILL MOVE ONSHORE THIS EVENING... A lake effect snow band over Lake Michigan will continue moving onshore across Door, Kewaunee and Manitowoc Counties this evening. Snow accumulations of 1 to 3 inches are expected through midnight with the highest amounts over Door County. In addition to the snow, cold temperatures in the middle to upper teens will make treating the falling snow difficult on area roadways. A Winter Storm Warning is in effect for the area and motorists should exercise caution when traveling tonight. Kurimski
Nearby
River Flood Warnings in Wisconsin, 2018River Flood Warnings in Michigan, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.